MAUDE Adverse Event Report: COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 980X3ENDIUU
Medical Device Problem Codes Improper Flow or Infusion (2954); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/13/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the 980 ventilator failed the circuit pressure test with an "inspiratory auto zero solenoid not operational" message, during the extended self test (est) and short self test (sst).There was no patient involved.
 
Additional Manufacturer Narrative
Issue identified during product analysis.H3 device evaluation summary: medtronic conducted an investigation based on all information received.It was reported that the 980 ventilator failed the circuit pressure test with an "inspiratory auto zero solenoid not operational" message, during the extended self test (est) and short self test (sst).The device was available for evaluation.The service personnel (sp) inspected the ventilator and confirmed that the sst failed circuit pressure test, inspiratory autozero solenoid not operational, and replaced the inspiratory flow module (ifm) printed circuit board assembly (pcba).During testing, the unit failed the exhalation backup ventilation test.Sp reseated exhalation valve (ev) and ev cables and connections to correct the issue.The ventilator passed all calibrations and tests per the manufacturer's specifications at the time of service.One ifm pcba was returned to medtronic for analysis.A visual inspection of the returned ifm pcba was conducted, and no faults or damage were observed.The ifm pcba was installed in the test ventilator and powered up normally.During est, the ventilator failed the circuit pressure test with the ""inspiratory auto zero solenoid not operational"" message.The ifm pcba was prior to the implementation of a change to address autozero solenoid (so1) failures.Investigation determines if so1 were to fail while in use on a patient, the ventilator response would be to enter backup ventilation (buv).The cause of the reported event was determined to be a faulty autozero solenoid (so1).The serial number of the ifm pcba is in scope of the existing internal corrective action.Additionally, the exhalation backup ventilation test failure was isolated in the field to a potentially loose connection with the ev and/or ev cables.This event is included in a data monitoring plan.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
980 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
EI 
Manufacturer (Section G)
COVIDIEN
micheal collins rd mervue
galway
EI  
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key23286526
Report Number8020893-2025-00239
Device Sequence Number12952311
Product Code CBK
UDI-Device Identifier10884521172524
UDI-Public(01)10884521172524(11)201205
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K193056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 10/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number980X3ENDIUU
Device Catalogue Number980X3ENDIUU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2025
Initial Report FDA Received Date10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/05/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown